The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Reviews for Macrobid to treat Urinary Tract Infection
Review by Anonymous:
Luckily had no side effects on this antibiotic. I made sure to take it with a big meal each time though, so that might have helped. I was put on Bactrim for a previous urinary tract infection and it was horrible. Nausea, felt like I had a fever, increased my heart rate etc. I'm glad I found this and hope I can take it again if I get another urinary tract infection. The only thing I noticed was that it brought back a weird cough I usually only get after a bad cold. My doctor calls it a bronchial spasm. It hasn't gone away after having been off the medicine for 3 weeks, but it was so mild compared to when I get it with a cold that I can easily deal with it.
I suffer from recurring urinary tract infections and Macrobid has always worked fast and really well. I've noticed after prolonged use though my body has developed a bit of an immunity to it and doesn't work as fast anymore. Also it now gives me yeast infections so I have to try something else.
Review by Bumblebees Butterfly (taken for less than 1 month):
I suffered severe headaches & nausea for hours from the very first dose & every dose thereafter. I would feel faint, overheated, extremely tired; I slept with the windows open and the heat off (it's winter). 4 days of taking Macrobid, I begin to have loose stools & severe muscles aches & neck stiffness. I began to have a sore throat & a dry cough on day 2. After stopping, within 24 hours I begin to itch severely. I've been off of it for 48 hours & I still have a headache & I use Benadryl for the itching. I was given Levaquin in 1 dose, then Macrobid 100 mg 2X a day for 10 days by the ER doctor. But my primary doctor thought it was an overkill and should have used just the Levaquin.
10 users found this comment helpful.
I'm having an allergic reaction to this right now. I thought I was coming down with the flu but it has to be this medication. I took my last pill two hours ago and waiting for it to get out of my system.
13 users found this comment helpful.
I have been using Macrobid for a couple of years now. I am allergic to all other medications and therefore this is all I have to work with. It works well, doesn't always work for me. Sometimes I have to take a second week of it. I often feel the same way as others. Headache if I haven't drank enough water, upset stomach if I hadn't ate enough food when taking the pill. It does make me tired as well. I try to eat well when I am on this medication to help with the energy level since I am allergic to caffeine and can't take that path. I think that if you make sure to take the pill with lots of food like they recommend, the nausea isn't that bad. Also, drinking more water then your ever use to, will help with the headaches.
16 users found this comment helpful.
Review by Anonymous (taken for less than 1 month):
I'm 36 hours in on this medicine and experiencing pretty bad headaches. Of course it is the weekend and I can't really do anything until Monday. I still feel a slight twinge when I urinate. This is my first time on this medication. I'm hopeful that when I wake up tomorrow morning I will have more of an improvement.
11 users found this comment helpful.
Have taken this medication twice- started feeing unwell after 4 days the first time around, the second time thought I had flu as well as urinary tract infection, last pill of the day taken at supper time, by bedtime feeling ill and then by midnight very ill, delirious, nausea, chills, rapid heart beat. Went to Doctor and told to discontinue medication.
31 users found this comment helpful.
This medicine worked really well. It did take about 3 days to kick in and make me feel 100% better though. Took it as directed and did not have any problems. I did have nausea about 8 hours after taking the pill but I would eat something and the nausea would go away. Make sure to drink lots of fluids in order to get rid of the infection and continue to drink lots of fluids to prevent the infection! Took medication twice daily for seven days.
32 users found this comment helpful.
I absolutely love this medication. Works really fast, I didn't leave me with any side effects, and makes me feel better within a few hours! I will never take another medication for a urinary tract infection again besides this one!
26 users found this comment helpful.
I have had a urinary tract infection since January and it is now March. First I was put on a Z-pak with no relief. Then I was put on Cipro. The test came back as if I hadn't taken anything. Now I am on nitrofurantoin and the symptoms have subsided. I have a headache and am tired but so what they will go away when I finish taking this. It worked great for me.
20 users found this comment helpful.
I took Macrobid for 7 days, and it alleviated my urianry tract infection (very happy that). Four days after finishing the Macrobid, I started to itch all over my body from the top of my head to the soles of my feet. There's no rash present but my skin gets very sensitive and red even before I scratch (super red). Five days after taking the medication, I am experiencing tightness in my esophagus and burning; as if I had a bad case of acid reflux (I have a minor level of acid reflux).
27 users found this comment helpful.
I have been on Macrobid for 3 days now. I feel so nauseated. I'm so tired and I can't eat or drink anything, EXCEPT for a little water, without getting sick. It gives me a horrible headache and I feel so weak. I am also allergic to sulfa medications (Bactrim) so the doctor gave me this.
23 users found this comment helpful.
This is the second time I've been prescribed this medication. I don't recall any side effects (other than the freaky urine colour!). But this time, I feel like I'm about to vomit... and it's only been about 4.5 hours since I started this medicine.
17 users found this comment helpful.
I have bladder infections from group B Strep bacteria, much harder to get rid of than E. coli because it keeps coming back. Augmentin worked the first time, but didn't clear it up this time. Nitrofurantoin is still not taking out the complete sting. Makes me instantly drowsy- almost like a sleep aid. Had some mild stomach issues but could be attributed to period.
14 users found this comment helpful.
I had a severe reaction to this medication. Chills, very high fever, bright redness on both legs from ankles to knees and red blotches on upper legs. Also, red blotches and hives on both arms. Fatigue.
31 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated May 17th, 2013), Cerner Multum™ (updated May 20th, 2013), Wolters Kluwer™ (updated Apr 30th, 2013) and others. To view content sources and attributions, refer to our editorial policy.